Alert archive / Michigan / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Grand Rapids, MI

July 7, 2014Isabella County, Mecosta County, Newaygo County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jul 7, 2014, 12:35 AM EDT for Isabella County, Mecosta County, Newaygo County, Michigan. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 12:35 AM EDT (04:35 UTC)
Expired
Jul 7, 2014, 12:30 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Isabella County, MI, Mecosta County, MI, Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 75 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 2:30 AM EDTHEAVY RAIN 2.63 Nw White Cloud, MI
Jul 7, 5:32 AM EDTHEAVY RAIN 1.061 S Newaygo, MIMESONET STATION 1 S NEWAYGO /DW1045/ HEAVY RAIN DURATION 12 HOURS
Jul 7, 5:35 AM EDTHEAVY RAIN 0.994 Sse Shepherd, MIMESONET STATION 2 NNE FOREST HILL /EW4977/ HEAVY RAIN DURATION 12 HOURS
Jul 7, 5:35 AM EDTHEAVY RAIN 21 Sse Mount Pleasant, MIMESONET STATION 1 SE MOUNT PLEASANT /DW5588/ HEAVY RAIN DURATION 12 HOURS
Jul 7, 6:26 AM EDTHEAVY RAIN 1.6Paris, MIOVERNIGHT TOTAL. RELAYED BY 7&4 NEWS FROM TRAVERSE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WGUS53 KGRR 070435
FFWGRR
MIC073-107-123-071630-
/O.NEW.KGRR.FF.W.0004.140707T0435Z-140707T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 AM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...
  MECOSTA COUNTY IN CENTRAL MICHIGAN...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 1230 PM EDT

* AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATED THAT LOCALLY OVER 2 INCHES OF RAIN 
HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA.  

* THE HEAVY RAIN WILL TAPER OFF FROM WEST TO EAST FROM 200 AM TO 400 
  AM.  RAINFALL RATES OVER AN INCH PER HOUR WILL OCCUR.  STORM TOTAL 
  RAINFALL AMOUNTS WILL LIKELY EXCEED 4 INCHES IN A FEW LOCATIONS. 
  THE REGION FROM MORLEY THROUGH BLANCHARD WILL LIKELY END UP WITH 
  THE MOST RAINFALL. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BIG
  RAPIDS...MOUNT PLEASANT...NEWAYGO...BARRYTON...BITELY...FREMONT...
  MECOSTA...MORLEY...ROSEBUSH...WEIDMAN...WHITE CLOUD...AETNA...BIG
  PRAIRIE...BISHOP...BROOMFIELD CENTER...CANADIAN LAKES...COE...
  CROTON HEIGHTS...DEERFIELD CENTER...HERRICK...LILLEY...MARTINY
  LAKE...MILLBROOK...OXBOW...REMUS...ROLLAND CENTER...RUSTFORD...
  SHERMAN CITY...TITUS AND TUBBS LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4381 8604 4382 8461 4347 8461 4347 8556
      4329 8557 4329 8604

$$

MJS
2 follow-up statements
805 
WGUS73 KGRR 070806
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 AM EDT MON JUL 7 2014

MIC123-070818-
/O.CAN.KGRR.FF.W.0004.000000T0000Z-140707T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWAYGO MI-
406 AM EDT MON JUL 7 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWAYGO COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4347 8461 4347 8556 4381 8556 4382 8461

$$

MIC073-107-071630-
/O.CON.KGRR.FF.W.0004.000000T0000Z-140707T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-MECOSTA MI-
406 AM EDT MON JUL 7 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MECOSTA AND ISABELLA
COUNTIES UNTIL 1230 PM EDT...

AT 403 AM EDT...THE HEAVIEST RAIN HAD ENDED ACROSS THE WARNED AREA.  
EXCESSIVE RUNOFF CONTINUES.  SOUTHERN ENDS OF MECOSTA AND ISABELLA 
COUNTIES HAVE SEEN THE MOST RAIN WITH SWATH OF 4 TO 6 INCHES FROM 
NEAR MORELY THROUGH RUSTFORD AND INTO BLANCHARD.  IT IS LIKELY THAT 
FLASH FLOODING IS GOING ON IN THESE LOCATIONS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BIG RAPIDS...MOUNT PLEASANT...BARRYTON...MECOSTA...MORLEY...
ROSEBUSH...WEIDMAN...BROOMFIELD CENTER...CANADIAN LAKES...COE...
DEERFIELD CENTER...HERRICK...MARTINY LAKE...MILLBROOK...REMUS...
ROLLAND CENTER...RUSTFORD...SHERMAN CITY...TITUS...TUBBS LAKE...
VERNON CENTER...WISE AND WOODS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4347 8461 4347 8556 4381 8556 4382 8461

$$
187 
WGUS73 KGRR 071413
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 AM EDT MON JUL 7 2014

MIC073-107-071428-
/O.CAN.KGRR.FF.W.0004.000000T0000Z-140707T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-MECOSTA MI-
1013 AM EDT MON JUL 7 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MECOSTA AND
ISABELLA COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4347 8461 4347 8556 4381 8556 4382 8461

$$

JK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:16 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 10:16 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 PM EDT SUN JUL 6 2014

LATEST UPDATE...
MESOSCALE DISCUSSION/MARINE

.MESOSCALE DISCUSSION...
ISSUED AT 1005 PM EDT SUN JUL 6 2014

FAIRLY UNSTABLE AIRMASS IN PLACE WITH MIXED LAYER CAPE VALUES 1500
J/KG OUT AHEAD OF THIS AREA OF CONVECTION. DEEP LAYER SHEAR VALUES
RUNNING AROUND 30 TO 40 KNOTS...SO A RISK FOR A FEW SEVERE STORMS
EXISTS. MID LEVEL WAVE IN WISCONSIN PUSHES THROUGH MI IN THE NEXT
FEW HOURS. AS A RESULT...IT APPEARS THAT THE NEXT 3 TO 5 HOURS
WILL BE THE PERIOD OF STRONGEST CONVECTION. LOW LEVEL JET IS
SHOWN TO INCREASE BY MIDNIGHT...AND VWP FROM CHICAGO AREA SHOWS 40
KNOTS. THAT COMBINED WITH PWAT VALUES OVER 1.75 INCHES SUGGESTS A
HEAVY RAIN THREAT AS WELL.

&&

.SYNOPSIS...
ISSUED AT 331 PM EDT SUN JUL 6 2014

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TONIGHT AND
MOVE OFF TO THE EAST OF THE AREA ON MONDAY. AHEAD OF THE FRONT
SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY
BE STRONG TO LOCALLY SEVERE AFTER SUNSET. MAINLY DRY WEATHER IS
EXPECTED ON MONDAY AFTER THE RAIN MOVES EAST IN THE MORNING. ANOTHER
AREA OF LOW PRESSURE WILL SLIDE THROUGH THE GREAT LAKES ON TUESDAY
WITH SHOWERS AND STORMS RETURNING TO THE FORECAST FOR MONDAY NIGHT
THROUGH TUESDAY. COOLER AND DRIER WEATHER IS FORECAST FOR MID WEEK
WITH HIGH PRESSURE SETTLING INTO THE GREAT LAKES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 331 PM EDT SUN JUL 6 2014

MAIN FORECAST FOCUS IN THE SHORT TERM IS THE THREAT OF STRONG TO
SEVERE STORMS TONIGHT.

THE THREAT FOR STRONG/SEVERE STORMS EXISTS...BUT THE EXTENT OF LOWER
CLOUD UPSTREAM MAKES IT A TOUGHER FORECAST. INSTABILITY HAS BEEN
HELD BACK SOME DUE TO THE CLOUD COVER BUT EVEN SO THE AIR MASS IS
RECOVERING. MEAN LAYER CAPES OF 2000 J/KG ARE ALREADY NOSING INTO
SOUTHERN WISCONSIN. FEEL INSTABILITY WILL SLIDE INTO SOUTHWEST LOWER
MICHIGAN AS WE HEAD THROUGH THE EVENING ADVECTING IN FROM UPSTREAM.
THE MID LEVEL SHORTWAVE THAT WILL MOVE THROUGH THIS EVENING WILL ADD
A BOOST TO THE CONVECTION AS WELL. THE TIMING WILL NOT BE IDEAL
THOUGH AS THE BULK OF OUR STORMS SHOULD OCCUR BETWEEN 800PM AND
400AM. IN ADDITION THE MID LEVEL JET STREAM IS MARGINAL...SUB 40
KNOTS. EXPECT STORMS OVER MUCH OF THE AREA...WITH OCCASIONAL STRONG
STORMS WORKING THROUGH. A SOLID LOW LEVEL JET AND 850MB MOISTURE
TRANSPORT COULD BRING A FEW SEVERE STORMS TO THE AREA. STORMS WILL
LIKELY FIRE BOTH UPSTREAM AND MOVE IN...AS WELL AS DEVELOP OVERHEAD
VIA THE MID LEVEL SHORTWAVE AND MOISTURE ADVECTION.

THE PRECIP WILL MOVE EAST MONDAY MORNING WITH A PERIOD OF QUITE
WEATHER MONDAY AFTERNOON INTO MONDAY EVENING. TUESDAY/S SYSTEM IS
NOT HANDLED WELL BY THE SHORT TERM MODELS WITH THE ECMWF STILL A
STRONGER OUTLIER. EXPECTING SHOWERS AND STORMS TO MOVE THROUGH THE
AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. NOT ANTICIPATING SEVERE
WEATHER WITH SOME LOCALLY HEAVY RAINS POSSIBLE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 331 PM EDT SUN JUL 6 2014

TRENDED POPS A BIT LOWER...ESPECIALLY INTO THE AFTERNOON ON
WEDNESDAY.  THE UPPER TROUGH MOVES THROUGH EARLY AND SURFACE HIGH
PRESSURE QUICKLY FILLS IN LATER IN THE DAY.  FEEL WE WILL ONLY SEE
ISOLATED LEFTOVER SHOWERS IN THE NORTH WHICH SHOULD MOVE OUT DURING
THE AFTERNOON.

THE SECOND HALF OF THE WORK WEEK SHOULD SEE BELOW NORMAL TEMPS WITH
HIGHS MAINLY IN THE 70S AND LOWS IN THE 50S.  THIS MID SUMMER
COMFORTABLE AIR MASS WILL BE COURTESY OF A PERSISTENT NW UPPER
FLOW.  THIS PERIOD ALSO LOOKS TO REMAIN DRY.

HOWEVER AS WE APPROACH THE WEEKEND THE NORTHWEST UPPER FLOW RELAXES
AND RETURN FLOW AT THE SURFACE WILL BRING A RETURN TO NEAR NORMAL
TEMPS.  THE SOUTHERLY FLOW SHOULD ALSO COME WITH A PUSH OF GULF
MOISTURE.  THIS BETTER MOISTURE SHOULD RESULT IN SHOWERS AND STORMS
STARTING FRIDAY NIGHT OR SATURDAY.  THERE ARE TIMING DIFFERENCES...
BUT IT APPEARS A COLD FRONT COMES THROUGH SATURDAY OR SATURDAY
NIGHT...LEADING TO A MOSTLY DRY SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 740 PM EDT SUN JUL 6 2014

LATEST RADAR SHOWS SHOWERS AND STORMS DEVELOPING RAPIDLY OVER
WESTERN LOWER MICHIGAN. WE/LL LIKELY SEE TSRA MOVE ACROSS THE TAF
SITES AROUND 00-01Z. MORE STORMS OVER CENTRAL WISCONSIN WILL
ARRIVE NEAR 06Z. MVFR CONDITIONS AND POSSIBLY IFR CONDITIONS
EXPECTED THROUGH 12Z.

&&

.MARINE...
ISSUED AT 1005 PM EDT SUN JUL 6 2014

SOUTHWEST FLOW WILL REMAIN ELEVATED TONIGHT AS A FRONT PUSHES
THROUGH. THIS WILL ACT TO KEEP THE WAVE UP. ALSO GUSTY WINDS
AROUND THE STORMS WILL IMPACT CONDITIONS AS WELL. WILL KEEP THE
MARINE HEADLINES GOING.

WINDS AND WAVES WILL DIMINISH LATE TONIGHT AND MONDAY AS THE
PRESSURE GRADIENT WEAKENS.

&&

.HYDROLOGY...
ISSUED AT 331 PM EDT SUN JUL 6 2014

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AS STORMS TRAVERSE
THE AREA. PWAT VALUES RISE TO AROUND 2 INCHES...SO ANY STORMS WILL
BE CAPABLE OF PUTTING DOWN 1 TO 2 INCH PER HOUR RATES. THE STORMS
SHOULD BE PRESSING OFF TO THE EAST AT A DECENT PACE...25-30
MPH...SO NOT EXPECTING WIDESPREAD HEAVY RAIN. BASIN AVERAGE RAINS
THOUGH OF A HALF INCH TO AN INCH ARE QUITE POSSIBLE. SOME WITHIN
BANK RIVER RISES MAY BE SEEN ON THE MAINSTEM RIVERS. LOCALLY...SOME
URBAN...SMALL STREAM AND POOR DRAINAGE AREA FLOODING IS POSSIBLE
WHERE THE HEAVIEST SWATHS OF RAIN FALL.

ANOTHER PERIOD OF RAIN WILL OCCUR LATE MONDAY NIGHT INTO TUESDAY.
PWATS ARE NOT QUITE AS HIGH WITH THIS SYSTEM AND THERE IS SOME MODEL
DISCREPANCY SO AT THIS POINT NOT EXPECTING ANY FLOODING. SOME
LOCALLY HEAVY RAIN MAY BE POSSIBLE DURING THIS PERIOD AS WELL
THOUGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 8 AM EDT MONDAY FOR MIZ037-043-050-
     056-064-071.

LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.

&&

MESOSCALE...MJS
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...93
HYDROLOGY...DUKE
MARINE...MJS
Hazardous weather outlook, Jul 6, 7:53 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 AM EDT SUN JUL 6 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
753 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME NUMEROUS TONIGHT. A
FEW OF THE STORMS  COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL
ARE THE PRIMARY HAZARDS. THERE IS AN ELEVATED RISK FOR EXCESSIVE
RAIN TO PRODUCE SMALL STREAM AND URBAN FLOODING. WHERE THE STORMS
PERSIST...MORE THAN TWO INCHES OF RAIN WILL BE POSSIBLE.  FREQUENT
LIGHTNING COULD ACCOMPANY THE STORMS. THE MAIN STORM MOTION WILL BE
EAST SOUTHEAST AT AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON
SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS.
IN ADDITION...RAINFALL COULD BE HEAVY ON THOSE DAYS AS WELL. A
COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ844>849-071015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
753 AM EDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE EXPECTED THROUGH
TONIGHT DUE TO HIGH WINDS AND WAVES.

THUNDERSTORMS WILL BECOME NUMEROUS BY TONIGHT. A FEW OF THE STORMS
THIS AFTERNOON INTO TONIGHT COULD BE SEVERE. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY HAZARDS. FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE.  THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON
SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. A
COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MJS

In the hours before

Local storm report, Jul 6, 11:28 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1128 PM EDT SUN JUL 6 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 NNE CUTLERVILLE       42.86N 85.65W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            LARGE TREES AND BRANCHES HAVE BEEN SNAPPED
            AND UPROOTED. POWER LINES DOWN. EXTREME
            WINDS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 6, 11:37 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1137 PM EDT SUN JUL 6 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     2 N CUTLERVILLE         42.87N 85.66W
07/06/2014                   KENT               MI   COUNTY OFFICIAL

            NUMEROUS TREES DOWN, ROOFS WERE BLOWN OFF
            HOUSES AND SOME PEOPLE TRAPPED. THE DAMAGE
            WAS IN A LINE FROM 54TH AND DIVISION EAST
            NORTHEAST TO 44TH STREET.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 6, 11:45 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 PM EDT SUN JUL 6 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     1 N CUTLERVILLE         42.86N 85.66W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            5 OR 6 RVS FLIPPED OVER AT RV DEALER LOCATED
            AT 5600 DIVISION AVE. TIME ESTIMATED FROM
            RADAR.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 6, 11:54 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT SUN JUL 6 2014

MIZ052-057>059-070530-
CLINTON-GRATIOT-IONIA-KENT-
1154 PM EDT SUN JUL 6 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALO TO IONIA TO
BERLIN CENTER...MOVING EAST AT 40 MPH.

WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  ST. JOHNS...          PORTLAND...           ELSIE...
  DEWITT...             PEWAMO...             FOWLER...
  MAPLE RAPIDS...       WESTPHALIA...         WACOUSTA...
  EUREKA...             RILEY...              OVID...
  BATH...               SLEEPY HOLLOW STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4312 8437 4278 8437 4289 8532 4311 8531
TIME...MOT...LOC 0354Z 268DEG 33KT 4308 8488 4297 8499
          4290 8511

NJJ
Local storm report, Jul 6, 11:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 PM EDT SUN JUL 6 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     2 W KENTWOOD            42.88N 85.64W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            POWER LINES DOWN AND A TREE DOWN ON A HOUSE
            AT 48TH AND MILDRED IN KENTWOOD.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 7, 12:05 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 AM EDT MON JUL 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     2 NNW CUTLERVILLE       42.87N 85.68W
07/06/2014                   KENT               MI   TRAINED SPOTTER

            2 BUILDINGS COMPLETELY DESTROYED. AT LEAST
            10 TREES UPROOTED AND ON BUILDINGS AND
            BLOCKING THE ROAD. NO POWER IN THE AREA.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:12 PM EDTSpecial Marine WarningGRR48 min
Jul 6, 8:56 PM EDTSpecial Weather StatementGRRMontcalm64 min
Jul 6, 9:05 PM EDTSpecial Weather StatementGRRKent55 min
Jul 6, 9:09 PM EDTSevere Thunderstorm WarningGRROttawa37 min
Jul 6, 9:28 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm18 min
Jul 6, 9:45 PM EDTAreal Flood AdvisoryGRRMontcalm6 hr
Jul 6, 10:21 PM EDTAreal Flood AdvisoryGRRKent5 hr
Jul 6, 10:30 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia, Kent45 min
Jul 6, 11:16 PM EDTSpecial Weather StatementGRRKent59 min
Jul 6, 11:19 PM EDTFlash Flood WarningGRRGratiot, Ionia, Kent, Montcalm12 hr
Jul 6, 11:54 PM EDTAreal Flood AdvisoryGRRIsabella, Mecosta6 hr
Jul 6, 11:54 PM EDTSpecial Weather StatementGRRClinton, Ionia96 min
Jul 7, 12:13 AM EDTSevere Thunderstorm WarningGRRIonia32 min
Jul 7, 12:21 AM EDTSevere Thunderstorm WarningGRRClinton54 min
Jul 7, 12:27 AM EDTFlash Flood WarningGRRClinton12 hr
Jul 7, 12:55 AM EDTSpecial Weather StatementGRRClare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more65 min
Jul 7, 1:03 AM EDTSevere Thunderstorm WarningGRRGratiot57 min
Jul 7, 1:39 AM EDTSpecial Weather StatementGRRAllegan, Barry, Clinton, Eaton, Ionia, Kent66 min
Jul 7, 3:03 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Ingham, Kalamazoo and 1 more87 min
Jul 7, 3:42 AM EDTRiver Flood AdvisoryGRRIonia8 days
Jul 7, 3:42 AM EDTRiver Flood AdvisoryGRRClinton13 days
Jul 7, 4:22 AM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo83 min
Jul 7, 4:35 AM EDTAreal Flood AdvisoryGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo6 hr
Jul 7, 5:13 AM EDTFlash Flood WarningGRRBarry, Eaton, Ingham12 hr
Jul 7, 9:23 AM EDTRiver Flood WarningGRRGratiot41 hr
Jul 7, 11:01 AM EDTAreal Flood WarningGRRGratiot, Ionia, Montcalm24 hr

Nearby

Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.